Winter Weather, Adams
- When
- December 6, 12:00 PM CST to 10:00 PM CST
- Where
- Adams forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
Snowfall ranging from two to four inches fell across west central Illinois.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Snowfall ranging from two to four inches fell across west central Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 6, 11:15 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CST THU DEC 6 2007
.DISCUSSION...
WHAT A DIFFERENCE A DAY MAKES...THE MODELS COLLECTIVELY HAVE COME TO
A MORE SOUTHERN AND COLDER SOLUTION FOR THE PRECIPITATION EVENT THIS
AFTERNOON AND TONIGHT. SNOW AND WINTER WEATHER ADVISORIES HAVE
BEEN POSTED.
SHORTWAVE MOVING FROM THE CENTRAL ROCKIES NORTHEAST INTO THE
PLAINS WILL INITIATE STRONG WARM AIR ADVECTION ACROSS THE CENTER
OF THE NATION TODAY AND TONIGHT. A LARGE SHIELD OF PRECIPITATION
WILL MOVE EAST FROM THE PLAINS AND ACROSS THE FORECAST AREA THIS
AFTERNOON AND THIS EVENING. TEMPERATURE PROFILES SUGGEST THAT
LOCATION NORTH OF A MEXICO...MISSOURI TO LITCHFIELD ILLINOIS LINE
WILL SEE ALL SNOW...WITH A SNOW AND SLEET MIX ALONG THE INTERSTATE
70 CORRIDOR...AND A RAIN...SLEET MIX FUTHER SOUTH ACROSS THE
EASTERN OZARKS...SOUTHEAST MISSOURI...AND SOUTHERN ILLINOIS.
USING A 10 TO 1 RATIO FOR SNOWFALL...EXPECT TOTAL SNOW ACCUMULATION
TO BE BETWEEN 2 AND 4 INCHES ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS...WITH LESSER AMOUNTS FURTHER SOUTH WHERE SLEET AND
RAIN WILL MIX IN WITH THE SNOW.
DONT EXPECT PRECIPITATION TO REACH CENTRAL AND NORTHEAST MISSOURI
UNTIL THE AFTERNOON AND THE ST. LOUIS METRO AREA AND POINTS EAST
WILL PROBABLY HAVE TO WAIT UNTIL LATE THIS AFTERNOON OR EARLY THIS
EVENING BEFORE SATURATION OF THE ATMOSPHER OCCURS.
COLD FRONT MOVES SOUTH ACROSS THE REGION ON FRIDAY AND BECOMES
QUASI-STATIONARY FROM TEXAS THROUGH ARKANSAS TO TENNESSEE RIVER
VALLEY THIS WEEKEND. MEDIUM RANGE GUIDANCE CONTINUES ITS COLDER
TREND AS MODELS LOCK ONTO THE STRENGTH AND DEPTH OF COLD AIR THAT
WILL BE BUILDING SOUTH INTO THE MIDWEST. LOWERED TEMPERATURES TOWARD
LATEST GUIDANCE CONSENSUS...THUS BRINGING THE THREAT OF ICE FURTHER
SOUTH SATURDAY NIGHT/SUNDAY. WILL NEED TO WATCH THIS TREND...AS
SIGNIFICANT AMOUNT OF QPF IS FORECAST TO OCCUR SATURDAY NIGHT AND
SUNDAY...OWING TO THE POSSIBILITY OF ICE ACCUMULATION.
CVKING
&&
.AVIATION...
FOR THE 18Z TAFS...
AREA OF SNOW WAS MOVING ACROSS NORTHWEST AND WEST CENTRAL MO LATE
THIS MORNING. SIGNIFICANT UPWARD VERTICAL MOTION IS FORECAST ACROSS
THE AREA BY LATE AFTERNOON/EARLY EVENING. THE SOUNDING FORECAST FROM
THE NAM SUGGESTS SNOW WILL BEGIN IN COU AREA BY MID AFTERNOON AND
UIN AREA LATE AFTERNOON. MODEL FORECASTS SNOW WILL BEGIN ACROSS THE
ST LOUIS METRO AREA AROUND 00Z. EXPECT THE SNOW WILL BE OVER BY
MIDNIGHT. LIFR CONDITIONS WILL OCCUR IN THE HEAVIER SNOW BANDS.
DONT EXPECT MUCH SLEET AT ANY TAF SITE SINCE THE SOUNDING FORECASTS
ARE BELOW FREEZING.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR
AUDRAIN-KNOX-LEWIS-LINCOLN-MARION-MONROE-PIKE-RALLS-SHELBY.
WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
FOR BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-MONITEAU-
MONTGOMERY-OSAGE-WARREN.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST
TONIGHT FOR JEFFERSON-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY.
IL...SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR ADAMS
IL-BROWN IL-CALHOUN IL-PIKE IL.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST
TONIGHT FOR BOND IL-CLINTON IL-FAYETTE IL-MADISON IL-MARION
IL-MONROE IL-ST. CLAIR IL-WASHINGTON IL.
SNOW ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT FOR
GREENE IL-JERSEY IL-MACOUPIN IL-MONTGOMERY IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 328 AM CST THU DEC 6 2007 ILZ058>060-095>099-MOZ018-019-026-027-034>036-042-052-071200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE- AUDRAIN-LINCOLN- 328 AM CST THU DEC 6 2007 ...SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT SNOW WILL OVERSPREAD THE REGION THIS AFTERNOON AND CONTINUE INTO THE EVENING. A TOTAL SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A NEARLY STATIONARY FRONTAL BOUNDARY WILL SERVE AS THE FOCUS FOR SEVERAL ROUNDS OF PRECIPITATION THIS WEEKEND AND EARLY NEXT WEEK. COLDER AIR...NORTH OF THE FRONT...WILL LIKELY LEAD TO A WINTRY MIX ACROSS PORTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ064-065-069-070-074-100>102-MOZ041-047>051-059>065-071200- BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-MADISON IL- ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY- MONTGOMERY-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS- ST. LOUIS CITY-JEFFERSON- 328 AM CST THU DEC 6 2007 ...WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTH CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WINTRY MIX OF SLEET AND SNOW WILL OVERSPREAD THE AREA FROM WEST TO EAST THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. A TOTAL SNOW AND SLEET ACCUMULATION OF 1 TO 3 INCHES IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A NEARLY STATIONARY FRONTAL BOUNDARY WILL SERVE AS THE FOCUS FOR SEVERAL ROUNDS OF PRECIPITATION THIS WEEKEND AND EARLY NEXT WEEK. COLDER AIR...NORTH OF THE FRONT...MAY YIELD A WINTRY MIX ACROSS PORTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SLEET AND SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ079-MOZ072>075-084-085-099-071200- RANDOLPH IL-CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON- MADISON-REYNOLDS- 328 AM CST THU DEC 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT LIGHT RAIN MAY MIX WITH SLEET AND SNOW LATE THIS AFTERNOON AND THIS EVENING. LITTLE IF ANY ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A NEARLY STATIONARY FRONTAL BOUNDARY WILL SERVE AS THE FOCUS FOR SEVERAL ROUNDS OF PRECIPITATION THIS WEEKEND AND EARLY NEXT WEEK. COLDER AIR...NORTH OF THE FRONT...MAY YIELD A WINTRY MIX ACROSS PORTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SLEET AND SNOW REPORTS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The national radar mosaic for the moment the first event began.
8 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71233, 71234, 71235, 71237, 71238, 71239, 71240, 71241.